MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the surgeon used a 3.8mm reusable golden awl to make pilot hole for the anchor.Then inserted the anchor into the pilot hole, however, when partway through anchor insertion, the distal tip of the anchor snapped while inside of the patient.All of the device was retrieved from the patient.No surgical delay or patient injuries were reported.A backup device was available to complete the procedure.
 
Additional Manufacturer Narrative
One 72202600 twinfix ultra pk 5.5mm suture anchor reported on.Product was used for treatment but not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1) alternate prep method, instruments or method used.2) incompatible or unexpected bone density/condition.3) incomplete anchor insertion.4) unexpected bone condition/density.5) use of excess torque.6) loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per ifu: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Product met specifications upon release to distribution.
 
Event or Problem Description
It was reported that, during a rotator cuff repair procedure, the surgeon used a 3.8 mm reusable golden awl to make pilot hole for the anchor.Then inserted the anchor into the pilot hole, however, when partway through anchor insertion, the distal tip of the anchor snapped while inside of the patient.All of the device was retrieved from the patient.A back-up device was used, in the same bone hole, to complete the procedure.No surgical delay or patient injuries were reported.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8908420
Report Number1219602-2019-00980
Device Sequence Number2731002
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Catalogue Number72202600
Device Lot Number2024811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1